MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. NDEHP SAPPHIRE SET NV +1.2FLTR; ACCESSORIES, PUMP, INFUSION

ICU MEDICAL COSTA RICA LTD. NDEHP SAPPHIRE SET NV +1.2FLTR; ACCESSORIES, PUMP, INFUSION
Model Number 1632402
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used sapphire primary 1.2-micron filter set clave y-site was received for evaluation.The returned sample was leak tested per product specifications.There was a leak observed from a cut found in the tubing on the inlet tubing port of the filter cassette.The probable cause of this leak cannot be determined.There was also a leak observed from both the inlet and outlet filter.The leak appeared to seep through the filter vent material from various locations.The probable cause of leakage is due to a temporary or complete loss of hydrophobic properties of the filter vent material.The lot review was performed and there were no issues found.
 
Event or Problem Description
The customer reported that ndehp sapphire set nv +1.2 filter was leaking.It was further described by the caregiver that tpn was leaking of the filter and blood had refluxed down the tubing all the way to the filter and was also leaking, resulting a patient being soaked in tpn and blood.There were also some large air sections visible closer to the patient than the filter.This occurred 1.5 hours after the iv pump was started.The pump set on 6psi.The pump did not audibly alarm.The patient had to be closely monitored.There is no additional information available.

Brand Name
NDEHP SAPPHIRE SET NV +1.2FLTR
Common Device Name
ACCESSORIES, PUMP, INFUSION
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
MDR Report Key9227215
Report Number9615050-2019-00440
Device Sequence Number16746378
Product Code MRZ
UDI-Device Identifier10887787007265
UDI-Public(01)10887787007265(17)220201(10)3895371
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171346
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Model Number1632402
Device Catalogue Number163240455
Device Lot Number3895371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2019
Initial Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR